Alert archive / Mississippi / Flash Flood Warnings in 2024

Flash Flood Warning 26, NWS Jackson, MS

March 25, 2024Hinds County, Madison County, Mississippi

NWS Jackson, MS issued this flash flood warning at Mar 25, 2024, 10:06 PM CDT for Hinds County, Madison County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2024, 10:06 PM CDT (03:06 UTC)
Expired
Mar 26, 2024, 1:00 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Hinds County, MS, Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 31 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2024-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2024-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 456 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
456 m²/s²
0-3 km storm-relative helicity
787 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 7:00 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Mar 25, 7:00 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
700 PM CDT Mon Mar 25 2024

...New AVIATION...

.DISCUSSION...
Issued at 456 PM CDT Mon Mar 25 2024

Through tonight:

All continues to be on track concerning the near term severe
weather event as a linear convective system evolves over northeast
Louisiana and southeast Arkansas ahead of an approaching
shortwave trough. The warm sector environment in this area is
characterized by extreme wind shear with effective SRH of 500-700
m2/s2, modest instability with ~500 to 1000 j/kg of MLCAPE, and
an influx of mid/upper 60s sfc dewpoints. Expect the strongest
convergence zone and this associated environment to shift east
through tonight across central/eastern MS, and timing in our
graphic has been updated to reflect a slightly slower trend in the
CAM guidance. An enhanced risk for mesovortices producing damaging
wind gusts/tornadoes continues to be the primary concern in the
messaging, and the extreme shear will promote the potential for a
few strong tornadoes as well. In addition, we are also maintaining
the wind advisory through the evening along with a hazard graphic
for localized flash flooding. /EC/

Tuesday through Sunday: Following the early week system, a dry and
cool airmass will persist through mid week. The airmass will
modify as a ridge builds over the central CONUS late this week
into the weekend, but we should maintain rain-free weather. /EC/

&&

.AVIATION...
(00Z TAFS)
Issued at 656 PM CDT Mon Mar 25 2024

Expect strong gradient winds, the potential for +TSRA, and MVFR
category ceilings to be the primary concerns this forecast period
until the squall line passes. VFR conditions will return from west
to east late tonight and Tuesday morning. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       57  72  45  66 / 100  10   0   0
Meridian      57  77  47  69 / 100  40   0   0
Vicksburg     53  69  43  64 / 100   0   0   0
Hattiesburg   59  79  49  73 /  90  30   0   0
Natchez       54  71  45  66 /  90   0   0   0
Greenville    53  65  42  61 / 100   0   0   0
Greenwood     55  68  42  64 / 100   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 1 AM CDT Tuesday for MSZ018-019-025>066-
     072>074.

LA...Wind Advisory until 1 AM CDT Tuesday for LAZ007>009-015-016-
     023>026.

AR...Wind Advisory until 1 AM CDT Tuesday for ARZ074-075.

&&

EC/EC/EC

In the hours before

Local storm report, Mar 25, 8:55 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
855 PM CDT Mon Mar 25 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     Non-Tstm Wnd Dmg 3 WNW Byram             32.19N 90.30W
03/25/2024                   Hinds              MS   Public

            Tree down due to gradient wind near Ashley
            Park Dr.

&&

CR
Local storm report, Mar 25, 9:01 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
901 PM CDT Mon Mar 25 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     Non-Tstm Wnd Dmg 6 ENE Mangham           32.33N 91.68W
03/25/2024                   Franklin           LA   Law Enforcement

            Corrects previous tstm wnd dmg report from 6
            ENE Mangham. Local law enforcement reported
            a few trees down near Hwy 132 and Cleve
            Smith Rd between 5 and 6 pm.

&&

CR
Local storm report, Mar 25, 9:02 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
902 PM CDT Mon Mar 25 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Non-Tstm Wnd Gst Yazoo City              32.85N 90.40W
03/25/2024  E50 MPH          Yazoo              MS   Emergency Mngr

            Scattered trees down with the gradient winds
            between 6-7pm.

&&

CE
Local storm report, Mar 25, 9:21 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
921 PM CDT Mon Mar 25 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     Non-Tstm Wnd Dmg 3 E Richmond            32.39N 91.14W
03/25/2024                   Madison            LA   Law Enforcement

            Local law enforcement reported a few trees
            down near Hwy 80 between 615 and 630 pm.

&&

CR
Special weather statement, Mar 25, 9:55 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
955 PM CDT Mon Mar 25 2024

MSZ048-049-260330-
Hinds MS-Rankin MS-
955 PM CDT Mon Mar 25 2024

...STRONG THUNDERSTORMS WILL IMPACT RANKIN AND SOUTHEASTERN HINDS
COUNTIES THROUGH 1030 PM CDT...

At 954 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Goshen Springs to Flowood to near Byram.
Movement was southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Jackson, Pearl, Brandon, Florence, Fannin, Monterey, Pisgah, and
  Goshen Springs around 1000 PM CDT.
  Star and Leesburg around 1005 PM CDT.
  Pelahatchie around 1010 PM CDT.
  Johns and Cato around 1020 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CDT for central
Mississippi.

&&

LAT...LON 3210 9035 3235 9014 3240 9008 3240 9007
      3241 9007 3250 8998 3249 8996 3252 8992
      3258 8978 3247 8976 3229 8973 3206 8973
TIME...MOT...LOC 0254Z 295DEG 34KT 3253 8995 3233 9010 3215 9026

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SAS
Local storm report, Mar 25, 9:58 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
958 PM CDT Mon Mar 25 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     Tornado          1 ENE Clinton           32.34N 90.33W
03/25/2024                   Hinds              MS   Emergency Mngr

            Emergency Management reported a tornado near
            Kickapoo Rd in Clinton.

&&

CR

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:10 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey50 min
Mar 25, 7:13 PM CDTFlash Flood WarningJANWashington3 hr
Mar 25, 7:23 PM CDTFlash Flood WarningJANIssaquena3 hr
Mar 25, 7:56 PM CDTSpecial Weather StatementJANHolmes, Yazoo79 min
Mar 25, 8:10 PM CDTSpecial Weather StatementJANClaiborne, Hinds, Madison80 min
Mar 25, 8:16 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo44 min
Mar 25, 8:31 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Madison, Warren59 min
Mar 25, 8:33 PM CDTSpecial Weather StatementJANCarroll, Grenada, Leflore, Montgomery57 min
Mar 25, 9:07 PM CDTTornado WarningJANHinds, Madison, Rankin38 min
Mar 25, 9:40 PM CDTTornado WarningJANLeake, Madison23 min
Mar 25, 9:50 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln55 min
Mar 25, 9:55 PM CDTSpecial Weather StatementJANRankin35 min
Mar 25, 10:43 PM CDTFlash Flood WarningJANRankin3 hr
Mar 25, 10:53 PM CDTSpecial Weather StatementJANScott, Simpson, Smith37 min
Mar 25, 11:10 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott65 min
Mar 26, 12:21 AM CDTSpecial Weather StatementJANCovington, Jasper, Jefferson Davis54 min
Mar 26, 12:45 AM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith34 min
Mar 26, 8:40 AM CDTRiver Flood WarningJANMadison, Yazoo6 days
Mar 26, 8:40 AM CDTRiver Flood WarningJANHinds, Warren5 days
Mar 26, 8:52 AM CDTRiver Flood WarningJANCopiah, Simpson3 days
Mar 26, 8:52 AM CDTRiver Flood WarningJANLawrence4 days
Mar 26, 8:52 AM CDTRiver Flood WarningJANMarion36 hr

Nearby

Flash Flood Warnings in Mississippi, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.